I was on Depo for 6 months. I did develop amenorehha during this time, as many women do. My last shot of Depo was Dec. 24, 2004. I've still not gotten my period back. I've seen my GYN, and he put me on 10 days of provera, but I still didn't get it. Now, he's put me on birth control pills (Yasmin) and said to see if that helps. I'm on day 6 of the week of placebos and still haven't had a period. What's next? Is this a common problem?
I had no idea that the depo would have this affect when I started taking it. I'm sure that was the combined failure of me reading and my doctor not explaining it to me, but I really want another child, and I'm started to get worried about why my period won't come back.
we are almost in the same boat. i started the mini pill a year after my son was born and got a period some days later. that was the last time i got it since taking the diane 35 in july this year; however in ocober 04 i took my first depo shot, my third shot was due in april but i didnt take it becuz i wanted to conveive so they out me on the mini pill again but i didint get it at all until taking the diane 35, my last diane35 pill was sep 6 o5 and i had a withdrwal bleed the 20th but i have not had a period since. so its either the shot or the fact that am still nursing and its holding back my period. any advice i get i will share with you and visa versa, only i have not yet tried the provera. am sure u will get some responses soon and make u sure u comtinue talking to ur doctor. good luck and oh U DONT NEED AF TO CONCEVIE, SOMETIMES U REALEASE AN EGG AND DONT KNOW. xxxxxxxxxxxxx
It can take up to 18 months to return to normal after your last depo shot.
Have you gained weight while on the depo shot??? If so, then you need to lose that weight because the depo is stored in the fat you gained while on the shot. You must get all depo completely out of your body before you will return to normal cycles.
There is a woman on here, Kimmy n Angus, that will be able to tell you alot more and you can scroll through the archives to read more.
Yes its totally normal I was on Depo for 9 mos and I didnt get my AF for almost a year after I stopped it. A friend of mine after she got off of the depo her AF was so irregular still is. It comes when it wants to. So you just have to ride it out. Sorry
Both times I was on depo (1st time was for 3.5 years, the second was only 2 shots) it took 12 months from the date of my last shot before I got pg again. My cycles returned somewhere around the 10-12 month mark.
I was on Depo (which I loved for a birth control method) for a couple years. Last shot was in June,got a period late November and was pregnant by May. I also got pissed every month when no period would come, after I stopped the shots. When I read more about it on the internet,even from their own site, it had all this info.on a delayed return of a period. I also didn't take a ton of time reading all the fine print b/c at the time I went on it, I wasn't thinking of children (hadn't even met my husband yet). I was thrilled to have no period and didn't gain a single pound extra. Plus I had so much damn spotting on the pill. Later when ttc I did feel a little disappointed that I had to wait so much longer than girls coming off the pill, but I still wouldn't have changed anything.
You and I are the minority on here : ) I also loved depo, had all the "good side effects" of it. When I decided to get off of it the first time around, I knew it could take a year and a half to get pg. I read copious amounts of information before going on it the first time and knew it was the right decision for me.
oh i loved depo....infact after i'm done having children and my dh gets snipped...i'm going back on just for the good side effect....why should i deal with a period if i'm not using it for anything. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.